I finished a three day course of solumedrol last Friday. I felt marginally better (less dizzy, better strength in my left leg) for a few days. Then on Sunday, my trigeminal neuralgia and headache (associated with TN??) came back full force. I've had to add 100 mg of extra gabapentin and I'm still having pain. Has anyone had a renewal of sx after stopping the steroids?
Hi Stephanie Sorry to hear your symptoms are back full force. I've had just one round of a 5-day IV course of Solumedrol many years ago. I did not experience any relief of symptoms during that time, if anything it was worse. My symptoms were worsening by the hour - but I believe that was the direction it was going and the steroids weren't going to stop them in their tracks. It took a long time to get out of that attack, but with all said and done I believe the Solumedrol helped.
Have you called your doctor? Perhaps they can offer some insight. Take care.
Thanks, Karen. I emailed my neuro this morning--I feel like I've been complaining to her every week since I saw her and I hate doing that! But I don't know if it's evidence (does this mean it's not MS if I got worse after the steroids?) so I thought I should let her know.
I don't want to increase the gabapentin for the TN, because I'm already feeling woozy on it. Maybe she can suggest something else.
Has anyone else experienced this or is it just me?
I had a 4 day Solumedrol drip and then step down pack in February and it made me worse. All my muscles tightened up and I have more pain than I did before. Call it a major fibromyalgia attack. Even now in May, I am still as stiff and woozy as i was after the glucocorticoid therapy. Sigh. Did nothing for me that I can tell.
I did sweat a lot during the treatment so maybe i lost a few toxins?
About a month and a half ago I had a relapse and 3 days of iv solu-medrol. I felt great for about a week and a half than I had rebound symptoms. Almost as bad as when the relapse began. I than had some mini anxiety problems, but that also happened 5 years ago after solu-medrol. My legs are starting to get a little less tingly and my hands are a little better. But my neuro said it can take up to 6 months for full restoration in some patients. So hang in there it can still get better. Don't worry I am always bugging my neuro and nurse about everything, that is why they are there. Take care, Heather
Thanks everyone. My neuro said it's common to have a crash in energy after stopping the steroids (would have been nice to know that ahead of time!) and that it can take "a while" to feel the full effect of the steroids. So hopefully I'll feel better soon.
Over the past 12 hours or so I'd say I don't feel worse than I did before the steroids anymore, so hopefully this is an upturn. :-)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.
We're in the process of updating our system during which our trackers and health tools will not be available. We are doing our best to finish this update quickly. They should become available by 6:00 p.m. PST